MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-16
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device will not be returned for analysis as remains in the patient; therefore, no definitive conclusion can be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during treatment, the pipeline flex (ped) device migrated proximal after placement.The patient was undergoing flow diversion of a small unruptured saccular aneurysm located in left internal carotid artery, measuring 7mmx5mm, landing zone distal 3mm, proximal 4mm.The vessel was observed as severely tortuous.It was reported that ped was delivered without incident.The proximal end was lazy open; however, it opened once fully deployed.A non-medtronic guidewire was used to smooth expand the ped at the proximal end.The ped looked fully opened and apposed.When the distal end was released, the device was alleged to have migrated proximally.The ped is now partially crossing the neck but not fully covering the neck of the aneurysm.Multiple times were made to cross the ped with the idea to delivery another ped distal to the first.However, the wire was unable to navigate distally.The patient will be retreated.The patient was reported to be asymptomatic and no other complications were reported.The patient was dual antiplatelet treatment.The pru level was 130.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8129156
Report Number2029214-2018-01018
Device Sequence Number267945
Product Code OUT
UDI-Device Identifier00847536016149
UDI-Public00847536016149
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberPED-425-16
Device Lot NumberA678861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR